MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493808020250
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 85% stenosed target lesion was located in the severely tortuous and severely calcified left anterior descending (lad) artery.A 2.5mmx20mm quantum¿ maverick¿ balloon catheter was advanced for dilation and the device was initially inflated at 12 atmospheres for 10 seconds.Second inflation was performed at 14 atmospheres for 10 seconds; however, during the third inflation at 18 atmospheres for 10 seconds, the balloon deflated slowly by itself before deflation.The device was completely removed from the patient.The procedure was completed with a different device.No patient complications were reported and the patient's status was good.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a quantum maverick balloon catheter with a product mandrel and a balloon protector.The balloon was tightly folded.Microscopic inspection found no damage or irregularities.Functional testing was performed and the device was brought to rated burst pressure (rbp).The device held pressure for 5 minutes and did not leak or lose pressure.There is no indication the device was inflated over rated burst pressure.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The root cause is not confirmed as there was no evidence of the alleged issue or any anomalies which could have contributed to the reported difficulty.(b)(4).
 
Event or Problem Description

Brand Name
QUANTUM¿ MAVERICK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6187263
Report Number2134265-2016-11847
Device Sequence Number1418989
Product Code LOX
UDI-Device Identifier08714729392873
UDI-Public(01)08714729392873(17)20190930(10)19704102
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberH7493808020250
Device Catalogue Number38080-2025
Device Lot Number19704102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/19/2016
Supplement Report FDA Received Date01/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR